|I was (unknowingly) exposed to a massive amount of poison ivy/urushiol on 9/2/11. Within 48 hours, I broke out in the rash that I expect when I've been exposed - itchy red bumps, often in angry lines, many of which blistered and wept significantly for the next week. I treated with topical OTC products, and took Benadryl at night to sleep.
After ~10 days, things seemed to be healing. On day 11, though, I began breaking out with small, *violently* itchy red bumps that did not blister. As the day wore on, they spread to EVERYWHERE on my body, even places that I'd not had an initial outbreak. The only reason I got any sleep was enough Benadryl to knock out a horse.
On Day 12, Doc prescribed a 15 day course of prednisone (5 days at 60 mg, then taper down 10 mg every other day). Rash cleared within 48 hours, but I continued all the way to the (bitter) end.
About 3 days after I finished, the rash started coming back, most notably on my forearms. Called my doc, who prescribed ANOTHER 15 day course.
I have been off the prednisone for 3 days (last dose was 10/14/11)...and my itchy red bumps are returning, this time starting behind my knees. As the day has progressed, the bumps have been spreading down my calves (just in back) & up the front and back of my thighs, plus a few spots on my arms and one on my hip. They don't itch all the time, but it is intense and mind-consuming when they do.
Has anyone else had a reaction like this?? Will I have to go back on prednisone...but longer? I don't like the side effects of the medication, but I can't stand the itching, either.